Idaho, 2011Wildfire in Idaho, August 20 to 25, 2011
August 20 to 25, 2011 · NWS PIH · 1 event in 1 county or zone
Lightning caused a fire in northeastern Bannock County on the Fort Hall Indian Reservation. The fire began at about 1 pm MDT on August 20th and burned about 600 acres.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lightning caused a fire in northeastern Bannock County on the Fort Hall Indian Reservation. The fire began at about 1 pm MDT on August 20th and burned about 600 acres. 2 and a half mile road was closed for fire crews and some homes on the road were threatened but were never needed to be evacuated.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 20, 2:25 AM MST, 9 hours 35 minutes earlier.
Area forecast discussion, Aug 20, 2:25 AM MST, 9 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
325 AM MDT SAT AUG 20 2011
.DISCUSSION...UPPER LEVEL RIDGING WILL CONTINUE TO BE THE DOMINATE
PATTERN THROUGH THE PERIOD. AN UPPER LEVEL LOW OVER NORTHERN
CALIFORNIA WILL HELP PUSH MOISTURE ACROSS OUR AREA TODAY. LOOK
FOR ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO THE
EVENING ACROSS THE AREA. LOOK FOR THUNDERSTORMS AGAIN ON SUNDAY
AFTERNOON MAINLY OVER THE UPPER SNAKE HIGHLANDS AND EASTERN
HIGHLANDS. RIDGING STARTS TO GRADUALLY BUILD IN EVEN STRONGER
STARTING ON MONDAY AND GOING THROUGH THURSDAY. LOOK FOR
TEMPERATURES 3 TO 5 DEGREES ABOVE AVERAGE EARLY IN THE WEEK
BECOMING 5 TO 8 DEGREES ABOVE AVERAGE BY THURSDAY. MODELS CONTINUE
TO SHOW A SYSTEM COMING THROUGH ON THURSDAY. HAVE CONTINUED POPS
SLIGHTLY ABOVE CLIMO FOR THURSDAY. WYATT
&&
.AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH THE WEEKEND DESPITE
THE ARRIVAL OF SOME MOISTURE. ISOLATED STORMS ARE POSSIBLE OVER
HIGHER ELEVATIONS THROUGH SUNDAY. KEYES/VALLE
&&
.FIRE WEATHER...LIMITED MONSOON MOISTURE WILL STREAM ACROSS EASTERN
IDAHO THROUGH THE WEEKEND. ISOLATED TO WIDELY SCATTERED STORMS ARE
EXPECTED OVER HIGHER ELEVATIONS BOTH DAYS WITH THE MAJORITY OF THEM
FALLING INTO THE DRY CATEGORY. COVERAGE FOR RED FLAG CONDITIONS
ACROSS THE MAGIC VALLEY AND SOUTHERN HIGHLANDS IS MARGINAL...RIGHT
AT OR SLIGHTLY ABOVE 15 PERCENT. OTHERWISE...LOW HUMIDITIES WILL
CONTINUE ALTHOUGH THEY WILL BE SLIGHTLY HIGHER THAN DAYS PAST.
KEYES/VALLE
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 3 PM THIS AFTERNOON TO MIDNIGHT MDT
TONIGHT IDZ409-412.
&&
Hazardous weather outlook, Aug 20, 3:11 AM MST, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
411 AM MDT SAT AUG 20 2011
IDZ017-022-211015-
EASTERN MAGIC VALLEY-SOUTH CENTRAL HIGHLANDS-
411 AM MDT SAT AUG 20 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT. RED FLAG WARNING IS IN EFFECT THIS
AFTERNOON INTO EARLY EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW
WINDS FOR SOUTHEAST IDAHO FIRE ZONES 409 AND 412.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY
FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
IDZ018>021-023>025-031-032-211015-
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
411 AM MDT SAT AUG 20 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
Wildfire, Lower Snake River Plain
- When
- August 20, 12:00 PM MST to August 25, 12:00 PM MST
- Where
- Lower Snake River Plain forecast zone
- Reported by
- Park/Forest Service
Lightning caused a fire in northeastern Bannock County on the Fort Hall Indian Reservation. The fire began at about 1 pm MDT on August 20th and burned about 600 acres. 2 and a half mile road was closed for fire crews and some homes on the road were threatened but were never needed to be evacuated.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Idaho, August 20 to 21, 20111 death · $15,000 · 56 kt wind · 1 event
- Hail and Damaging Winds in Arkansas, August 20 to 23, 2011$282,000 · 1 in hail · 9 events
- Hail and Damaging Winds in Illinois, August 20, 2011$170,000 · 1 in hail · 9 events
- Hail and Damaging Winds in Mississippi, August 20 to 24, 2011$112,000 · 55 kt wind · 12 events
- Damaging Winds in Louisiana, August 20, 2011$115,000 · 62 kt wind · 5 events
- Tornado and Hail in Michigan, August 20, 2011$45,000 · EF0 · 22 events
- Damaging Winds in Texas, August 20, 2011$100,000 · 60 kt wind · 5 events
- Damaging Winds in Arkansas, August 20, 20111 injured · $45,000 · 65 kt wind · 6 events
- Damaging Wind and Lightning Strike in Illinois, August 20, 2011$53,000 · 70 kt wind · 2 events
- Flash Flood and Hail in South Carolina, August 20, 2011$50,000 · 0.75 in hail · 2 events
- Damaging Winds in Georgia, August 20, 2011$22,000 · 52 kt wind · 5 events
- Damaging Wind in North Carolina, August 20, 2011$15,000 · 56 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 344419.